Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 163, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 11, 2010, 6:03 PM CDT for Iron County, Madison County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2010, 6:03 PM CDT (23:03 UTC)
- Expired
- Jul 11, 2010, 6:30 PM CDT
- In force
- 27 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Iron County, MO, Madison County, MO
The radar
The St Louis radar (KLSX), 135 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 3:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1329 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:26 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 11, 2:26 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 226 PM CDT SUN JUL 11 2010 .DISCUSSION... /225 PM CDT SUN JUL 11 2010/ THUNDERSTORMS WILL MOVE ACROSS THE FORECAST AREA TONIGHT...BEING DRIVEN PRIMARILY BY A SHORTWAVE TROF...INSTEAD OF THE COLD FRONT THAT STILL LAGS INTO NEBRASKA AND IOWA. SOME CONCERN ABOUT REDEVELOPMENT ON THE FRONT ITSELF...BUT TIMING DOES NOT LOOK FAVORABLE...ALONG WITH CURRENT CONVECTION ROBBING THE QUALITY INSTABILITY. SO APPEARS THAT MOST LOCATIONS WILL SEE RAINFALL THIS EVENING...WITH THE GREATEST RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF THE MISSOURI RIVER. STILL BELIEVE THERE WILL BE A LULL IN CONVECTIVE ACTIVITY ON MONDAY IN WAKE OF THIS SHORTWAVE...BUT HAVE KEPT SLIGHT CHANCE POPS AROUND GIVEN WEAK AND DIFFUSE NATURE OF THE FRONTAL BOUNDARY THAT WILL SETTLE OVERHEAD. NEXT SHORTWAVE WILL MOVE ACROSS THE AREA MONDAY NIGHT AND TUESDAY...WITH A RENEWED THREAT OF THUNDERSTORMS. HAVE LIKELY POPS ACROSS FAR SOUTH...TAPERED TO SLIGHT CHANCE ALONG AND NORTH OF INTERSTATE 70 CORRIDOR. USED A BLEND OF GUIDANCE FOR TEMPERATURES...WITH A COOLER BIAS ON TUESDAY ACROSS SOUTHERN AREAS WHERE RAIN AND CLOUD COVER WILL SUPPRESS INSOLATION. THE EXTENDED FORECAST... MODEL GUIDANCE CONTINUES TO PORTRAY HEIGHTS RISING FOR THE REST OF THE WEEK...BUT KEEP MORE ZONAL PATTERN INSTEAD OF AN EXPANSIVE UPPER RIDGE. THINK TEMPERATURES WILL STILL RESPOND...BUT ACTIVE WEATHER MAY DIP INTO THE CWA FROM TIME TO TIME WITH PASSAGE OF WEAK SHORTWAVES. CVKING && .AVIATION... /1228 PM CDT SUN JUL 11 2010/ FIRST CONCERN WITH THIS SET OF TAFS IS ONGOING CONVECTION ACROSS MO. SUPERCELL THUNDERSTORMS OVER WEST CENTRAL MO ARE EXPECTED TO CONTINUE MOVING SEWD AND NOT IMPACT KCOU ALTHOUGH STRATIFORM RAIN IS EXPECTED INVOF THE TERMINAL. ANOTHER CLUSTER OF TSRA IN NERN MO IS EXPECTED TO REACH KUIN A FEW HOURS AFTER ISSUANCE. SECOND CONCERN IS FUTURE CONVECTION WITH SCT SHRA/TSRA EXPECTED TO DVLP ACROSS THE AREA THIS AFTN/EVE BEFORE A LINE OF TSRA DVLPS ALONG THE CDFNT AND MOVES THROUGH THE TERMINALS TONIGHT. SLY WINDS WILL TURN SWLY AHEAD OF THE FNT AND BECOME NWLY AFTER FROPA BY TOMORROW MORNING. SPECIFICS FOR KSTL...SCT TSRA EXPECTED TO DVLP THIS AFTN/EVE IN A MOIST AND UNSTABLE ATMOSPHERE BEFORE A LINE OF STORMS DVLPS ALONG A CDFNT AND MOVES THROUGH THE STL METRO AREA BETWEEN 03-06Z. SLY WINDS WILL TURN SWLY AHEAD OF THE FNT AND BECOME NWLY AFTER FROPA BY TOMORROW MORNING. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 11, 2:48 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 248 PM CDT SUN JUL 11 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 248 PM CDT SUN JUL 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS...SOME SEVERE ACROSS SOUTHERN MISSOURI...WILL MOVE SOUTHEAST ACROSS THE BISTATE REGION. MODERATE FLOODING CONTINUES ALONG PARTS OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE MONDAY THROUGH TUESDAY. HEAT INDEX VALUES MAY CLIMB TO AROUND 100 DEGREES OVER PARTS OF THE AREA WEDNESDAY THROUGH SATURDAY. MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Jul 11, 5:28 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
528 PM CDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST CENTERVILLE 37.44N 90.96W
07/11/2010 E40 MPH REYNOLDS MO LAW ENFORCEMENT
REYNOLDS COUNTY SHERIFFF REPORTED ESTIMATED 35 TO 40
MPH WIND GUSTS.
&&
PRZYBYLINSKILocal storm report, Jul 11, 6:00 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
600 PM CDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND GST DES ARC 37.28N 90.63W
07/11/2010 E40 MPH IRON MO TRAINED SPOTTER
STORM SPOTTER REPORTED ESTIMATED 35 TO 40 MPH.
&&
PRZYBYLINSKIThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 4:23 PM CDT | Tornado Warning | LSX | Crawford | 42 min |
| Jul 11, 4:57 PM CDT | Tornado Warning | LSX | Crawford, Iron, Reynolds | 48 min |
| Jul 11, 6:49 PM CDT | Areal Flood Advisory | LSX | Iron, Madison, Saint Francois | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.